Jump to content
CrazyBoards.org

Thinking about coming off Seroquel


Recommended Posts

I used to love my Seroquel, been on it for 14 years but it seems to be affecting me differently these last few months. I take my dosage at night right before I go to bed. About 20 to 30 minutes after I take it I get these weird and uncomfortable physical sensations. I don't really know how to describe them. One feeling I get I call a brain rush. I feel light headed and dizzy even though I am already in bed. Other times I get freaked out that someone or something is in the room with me. These experiences usually only last about a half hour but they are happening every night now.

My main concern is that I absolutely cannot sleep without my Seroquel so I will need a med that helps me sleep. I don't see my pdoc until mid June, I could probably get an earlier appointment if I needed to. He doesn't spend much time with me so I will have to be a bit more proactive when I see him next because this is kind of a big deal isn't it? I am on Risperdal too so I don't know if he will add another antipsychotic or just keep me on one. I have heard good things about Trazodone helping people sleep, I kind of don't want to take an actual sleeping pill like Ambien or Lunesta unless nothing else works. I haven't had a med change in a long time so I am nervous especially considering how long I have been on Seroquel.

Link to comment
Share on other sites

Anything that makes you uncomfortable is a big deal, for sure. If you're beginning to feel anxious or paranoid in spite (or because) of your meds, I would suggest a call to your doc.

I used to take Trazodone for sleep. It would be redundant for me to take it now because my Quel/Klon combination knocks me out for the night, but Trazodone used to get me to sleep just fine. Definitely talk to your pdoc about what you can do to keep your sleep stable; if I were you, I would absolutely try to get an earlier appointment to address this because sleep disturbance throws my shit totally out of whack. But you know what's best for you. ♥

Link to comment
Share on other sites

If I were you, I would try to get an earlier pdoc appointment.  One half hour of symptoms per night means you'll have spent 30 hours feeling uncomfortable by the time you have your appointment in June.  That's no small matter.  I hope you'll be able to find the right meds to get a more restful night of sleep.

Link to comment
Share on other sites

I think you guys are right, I need to see pdoc sooner. My only concern is I'm relatively stable right now and I have an out of state trip coming up in about 3 weeks so I think I will try to see pdoc when I get back from my trip in early May. A very good friend of mine is getting married and I really want to go to her wedding. I'm afraid if I am in the process of switching meds I may not be stable enough to go on the trip. I haven't had a med change in quite awhile and I always get a little batty when I'm switching meds. I hate messing with meds when things are going relatively ok but these side effects I'm experiencing are really bothersome and it's actually to the point where I kind of dread taking my Seroquel and going to bed at night because I never know how I'm going to feel.

Link to comment
Share on other sites

I'm not sure how you do with AD's, but have you tried Remeron? That worked pretty well for my sleep issues. Although an antidepressant, the mechanism by which it sedates you is similar to that of Seroquel. It feels similar, too.

Link to comment
Share on other sites

Definitely talk to your pdoc asap.   This sounds a little bit like what I was experiencing towards the end of having been on 1000mg of instant release seroquel for a few years.  There are many possibilities - perhaps you might be able to get away with a lower dose, or perhaps you might be a good candidate for the XR version.  I went from 1000mg of the instant release to 600mg of XR + 100mg of the IR, and it made a HUGE difference in my life.  Obviously only your pdoc will be able to know for sure what might work for you.

 

I do just want to add a warning not to risk going off the seroquel on your own, especially because you're at a high dose.  I've btdt, and the withdrawal symptoms were a complete and utter nightmare.  It needs to be done carefully and under monitoring by your doctor.  Good luck.... I agree with dtac - sleep issues are extremely important, and it can feel horribly miserable when you're not able to get the rest that you need, and even worse when you're actually dreading bedtime.

Edited by miab
Link to comment
Share on other sites

Thanks for everyone's replies, I have heard of Remeron but never taken it. Seroquel has been a good med for me but I do think it's time for a change. I don't plan on discontinuing it until I see my pdoc. I do think I have lots of options for sleep meds as Seroquel is the only thing I have ever used to get to sleep but I'm not on it just for sleep obviously. I still need to call pdoc's office and move my appointment up a bit.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...